Texas, 2024Flash Flood in Texas, September 3, 2024
September 3, 2024 · NWS FWD · 1 event in 1 county or zone
Thunderstorms producing heavy rain impacted areas of North Texas during the morning hours on Sept 3rd and produced flooding in Tarrant County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms producing heavy rain impacted areas of North Texas during the morning hours on Sept 3rd and produced flooding in Tarrant County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 3, 4:31 AM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 3, 4:31 AM CST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
531 AM CDT Tue Sep 3 2024
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
A band of showers and isolated thunderstorms will lift north
through the I-20 corridor including the DFW Metroplex over the
next few hours. Minor flooding may occur in the heavier showers,
particularly in the urban areas. A slower morning commute will be
the result for many folks, so remember to allow for extra time to
reach your destination and take it slow on the wet roads. Rain
chances will otherwise continue through much of the day, with the
best chances generally along and west of the I-35 corridor.
30
Previous Discussion:
/Through Wednesday/
A weak upper low over West Texas will lift slowly northeast over
the next 36 hours, reaching Oklahoma sometime Tuesday night or
Wednesday. This feature continues to produce a large swath of
moderate rain across West-Central Texas, mostly the result of
isentropic ascent above a frontal layer. The surface front is
subtle in nature but stretches from eastern Central Texas to the
Hill Country and should either remain quasi-stationary or move
slowly south through Wednesday.
Convection went through a downward trend Monday evening, but an
MCV over the Big Country along with continued overrunning should
maintain light to moderate rain showers through the night. Recent
guidance actually indicates an uptick in convection overnight into
Tuesday morning, possibly taking into account a subtle increase to
30+ MPH of 925mb flow out of the east-southeast. RADAR trends over
the past hour indicate that this may be beginning already, with
increased rain shower activity taking place across Central Texas.
These rain showers should continue moving northwest and will
approach the I-20 corridor during the pre-dawn hours.
For today, the strongest upglide and best rain chances will remain
across the western third of the forecast area, with decreasing
POPs generally the farther east you go. Limited instability may
keep thunderstorms few and far between through the morning, but
increased thunderstorm activity can be expected Tuesday from late
morning through the afternoon as surface instability increases.
No severe weather is expected, but locally heavy rain may cause
flooding in some of the western zones where the highest rainfall
totals have occurred.
Occasional rain showers will continue into the evening and
possibly overnight Tuesday night, with a decrease in precipitation
coverage expected during the day Wednesday as subsidence
strengthens in the wake of the upper low. Rain chances should all
but come to an end Wednesday afternoon. After a relatively "cool"
day today with highs ranging from the low 70s to the upper 80s,
Wednesday should be a touch warmer as clouds decrease in the
afternoon, with highs ranging from the low 80s to low 90s.
30
&&
.LONG TERM... /Issued 353 AM CDT Tue Sep 3 2024/
/Thursday Through Early Next Week/
The persistent troughing responsible for our current period of
unsettled weather will finally begin shifting east of the region
but not before providing one final day of rain chances on
Thursday. Unlike much of the event, the more favorable ascent will
be focused over East Texas, areas that have so far missed out on
beneficial rainfall getting one last shot. However, coverage
should be scattered at best, with many locations missing out yet
again.
During the extended period, a deep cyclone will linger over the
Great Lakes, blocking the ridge over the West and keeping
northerly flow in place above North and Central Texas. An embedded
shortwave will arrive on Friday, dragging a frontal boundary into
the Southern Plains. With northerly surface winds already in
place, this will simply mean an uptick in wind speeds and a
slight reduction in high temperatures during the upcoming weekend.
Despite the lift the feature will provide in the mid-levels, a
general lack of moisture aloft should keep rain chances out of the
forecast as negligible convergence along the frontal boundary
prevents buoyant surface parcels from connecting with the forcing
aloft.
Despite abundant sunshine, north winds and pleasantly mild weather
will prevail throughout the first full weekend of September. South
winds will finally return early next week, but below normal
daytime temperatures will persist. The tepid warming trend will
only allow a few locations to return to the 90s on Monday.
25
&&
.AVIATION... /NEW/
/12Z TAFs/
Rain showers will persist through most of the day today, with
perhaps a lull in precipitation this evening. Additional showers
may develop overnight, though coverage should be lower than today.
Isolated thunderstorms are also possible, but probabilities
remain too low to include in any of the TAFs at this time. MVFR
cigs may briefly form today in the heavier rain showers, which
will be captured in a TEMPO group. Otherwise, winds will remain
generally out of the northeast at 5 to 10kt, with occasional
higher gusts.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 81 72 88 71 90 / 50 30 20 0 10
Waco 84 72 90 70 90 / 60 20 20 5 20
Paris 89 70 87 69 89 / 20 20 10 5 20
Denton 82 71 86 68 90 / 50 30 20 0 10
McKinney 85 71 88 69 91 / 40 30 20 5 10
Dallas 83 74 89 71 92 / 50 20 20 0 10
Terrell 87 73 89 69 90 / 40 10 10 5 20
Corsicana 87 74 91 72 91 / 40 10 10 5 20
Temple 86 72 90 70 91 / 50 20 20 5 20
Mineral Wells 77 69 85 67 90 / 70 40 20 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 3, 3:09 AM CST, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
409 AM CDT Tue Sep 3 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040915-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
409 AM CDT Tue Sep 3 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Unsettled weather will continue today and tonight, with thunderstorms
more likely west of the I-35 corridor. Severe weather is not
anticipated, but additional rainfall in areas that have already seen
considerable amounts could result in flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Low thunderstorm chances will continue on Wednesday and Thursday.
The stronger storms could produce gusty winds, but heavy rainfall and
associated flooding potential will remain the primary concern.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flash Flood, Tarrant
- When
- September 3, 10:00 AM CST to 1:00 PM CST
- Where
- Tarrant County, Lytle to 1.87 mi NNW of Ft Worth Oak Grve Ar
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Local Official
- Coordinates
- 32.620, -97.350
The City of Fort Worth reported 3 road closures due to flooding. Two were on the south side of town (2100 blk of Cunningham St and 11600 blk of Oak Grove Rd South), and one was just north of downtown (1900 Cold Springs Rd).
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 3, 2024$30,000 · 1 event
- Excessive Heat in California, September 3 to 10, 20242 injured · $10,000 · 4 events
- Heavy Rain in Florida, September 3, 2024$20,000 · 1 event
- Flash Flooding and Flood in Florida, September 3 to 4, 202413 events
- Flash Flooding in Texas, September 3 to 4, 20248 events
- Damaging Winds in Montana, September 3, 202461 kt wind · 7 events
- Tornado and Flood in Florida, September 3 to 4, 2024EF0 · 3 events
- Damaging Winds in Wyoming, September 3, 202457 kt wind · 3 events
- Damaging Winds in Utah, September 3, 202458 kt wind · 3 events
- Flash Flooding in Texas, September 3, 20242 events
- Flash Flood and Damaging Wind in Idaho, September 3, 2024$200 · 50 kt wind · 2 events
- Damaging Winds in Wyoming, September 3, 202463 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1216385.